# SDR ABXA9900385

- Difficulty date: May 28, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N943AX
- Make and model: Doug DC-9-31
- Aircraft serial: 47528
- System (JASC): 2210 · Autopilot System
- Part: Controller
- Part number: 258668911ABX1
- Condition: Defective
- Location: Cockpit
- Part time: 1,841 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT AT 310, A STRONG ACRID SMOKE ODOR AND WHIPSY SMOKE CAME FROM THE AUTOPILOT VERTICAL SPEED WHEEL.  DECLARED EMERGENCY AND PERFORMED EMERGENCY CHECK LISTS.  LANDED AT CLEVELAND HOPKINS AIRPORT WITHOUT INCIDENT.  REPLACED THE AUTOPILOT CONTROLLER.
